or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › Help! Zoloft causing bipolar symptoms?
New Posts  All Forums:Forum Nav:

Help! Zoloft causing bipolar symptoms?

post #1 of 3
Thread Starter 
I am so happy I found this group! I have always been an over-thinker and worry wart but it never affected my life. After going off Yaz birth control I experienced severe anxiety. I was able to control it with diet and exercise. In April I had twins. After developing PUPPS and having a c-section I experienced postpartum issues. Those went away as soon as the rash was gone and I was able to sleep. When my boys were 3 months I stopped Breastfeeding for a week to see if it was causing the colic. This caused severe anxiety that I have continued to struggle with despite resuming Breastfeeding. 2 months ago I went on Zoloft to help with the anxiety and because of the safety when nursing. It has been awful!!! It seems to help for a week but causes me severe insomnia followed by a week of depression. We have on increased the dose 3 times so I am up to 100 mg. each time I have had the insomnia followed by depression with the depression getting worse each time. My doctor said I need to go to a psych but I can't get in for 9 weeks! Idk what to do! Starting to wonder if I should try to wean off in
Meantime? The depression is too scary! I would rather be anxious than depressed and feeling like I can't care for myself or my boys! Any advice???? Help!
post #2 of 3

Call you doctor and tell her you can't get in anywhere for 9 weeks but that you have an appointment.  Ask her what she wants you to do b/c you're worried about it.

post #3 of 3

You should not continue to take it if you are experiencing depression or suicidal thoughts.  You should wean down.  All antidepressants carry the risk of increasing anxiety or depression or causing suicidal thoughts.  You need to either change your antidepressant or go off it(wean down, don't stop cold turkey) until you can get in to see a psych who will evaluate you.   If it helps, this is extremely common.  I tried both Paxil and Effexor before coming to Zoloft as one that worked a LITTLE for me.  I'll be adding other meds in with it but both Paxil and Effexor were complete busts for me complete with intolerable side effects.  Don't wait the 9 weeks to do anything about this.  Do it now.

New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Postpartum Depression
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › Help! Zoloft causing bipolar symptoms?